MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number BF-2.2S-160SP-40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hemostasis (1895); Tissue Damage (2104); No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.(b)(4).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The lot number of the product said to be involved was used to review the device history record.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use (ifu) direct the user: ¿advance forceps to biopsy or retrieval site, then open cups and advance into tissue to be biopsied or objected to be retrieved.Using slight pressure on handle, close forceps around tissue or object.Maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site.¿ the ifu warns: "these single-use biopsy forceps should only be used to biopsy tissue where possible bleeding or hemorrhage will not present a danger for patients.Adequate plans for management of potential bleeding or hemorrhage and appropriate airway management should be in place." the ifu lists potential complications as: "those associated with gastrointestinal endoscopy include but are not limited to: perforation, bleeding or hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." prior to distribution, all captura pro biopsy forceps with spike forceps are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During upper gastrointestinal biopsy procedures, the physician used at least two (2) captura pro biopsy forceps with spike.The customer was concerned with the amount of "bite" taken in the biopsy and feels that it was causing more bleeding than it should and was requiring clipping that should not be required.Additional information provided by the cook district manager on 06-feb-2019: all cases were upper gastrointestinal cases, esophageal (from top to bottom) and gastric biopsies.No additional procedures were required due to these events, but additional clips were being used beyond what customer expects to have to use.A section of the devices did not remain inside the patients' body.The patients required more than expected hemostasis clipping due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8361371
Report Number1037905-2019-00084
Device Sequence Number1923398
Product Code PTS
UDI-Device Identifier00827002476868
UDI-Public(01)00827002476868(17)210823(10)W4111812
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Catalogue NumberBF-2.2S-160SP-40
Device Lot NumberW4111812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-H190 ENDOSCOPE
Outcome Attributed to Adverse Event Required Intervention;